Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 59, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Dec 27, 2006, 10:54 AM EST for Broward County, Miami-Dade County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 10:54 AM EST (15:54 UTC)
- Expired
- Dec 27, 2006, 4:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 3.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 271554 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1054 AM EST WED DEC 27 2006 ...RED FLAG WARNING IN EFFECT FOR METRO MIAMI-DADE AND BROWARD COUNTIES UNTIL 4 PM EST THIS AFTERNOON FOR 20 FOOT WIND SPEEDS OF 15 MPH OR GREATER AND RELATIVE HUMIDITIES BELOW 35 PERCENT... FLZ072-074-272100- /O.NEW.KMFL.FW.W.0059.061227T1554Z-061227T2100Z/ BROWARD METROPOLITAN-DADE METROPOLITAN- 1054 AM EST WED DEC 27 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR METRO MIAMI-DADE AND BROWARD COUNTIES FOR 20 FOOT WIND SPEEDS OF 15 MPH OR GREATER AND RELATIVE HUMIDITIES BELOW 35 PERCENT... WINDS OF 15 MPH OR GREATER WILL CONTINUE OVER THE METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES THIS AFTERNOON. THE DIRECTION WILL BE FROM THE NORTHWEST EARLY THIS AFTERNOON BEFORE SWINGING TO A NORTHEAST DIRECTION BY LATE THIS AFTERNOON. THIS WILL KEEP THE DEW POINTS IN THE MID 30S OVER THIS AREA THROUGH MID AFTERNOON BEFORE INCREASING INTO THE 40S LATE THIS AFTERNOON. TEMPERATURES WILL ALSO BE IN THE 60S THIS AFTERNOON. SO THE RELATIVE HUMIDITIES WILL BE CAPABLE OF FALLING BELOW 35 PERCENT FOR COUPLE OF HOURS ALONG WITH THE 20 FOOT WINDS OF 15 MPH OR GREATER. THEREFORE...A RED FLAG WARNING IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR METRO AREAS OF MIAMI-DADE AND BROWARD COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 27, 9:50 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 27, 9:50 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EST WED DEC 27 2006
.UPDATE...PERSISTENT STRATOCU DECK TRAPPED UNDER A SUBSIDENCE
INVERSION WITH BASES ABOUT 6000 FEET AND WITH FLOW AT THAT LEVEL
FROM THE GULF, HAVE OPTED TO REMOVE MOST OF THE MOSTLY SUNNYS FOR
TODAY EXCEPT FOR THE LAKE REGION. HAVE SLIGHT CHANGES TO THE WINDS
TO UP THEM A SMIDGE INLAND. WE DISCUSSED A FIRE WEATHER WARNING
FOR TODAY BUT WITH THE CLOUD COVER, THE TURN OF THE WINDS TO THE
NORTHEAST AND SINCE THE ETA12 WAS THE ONLY MODEL ZEROING IN ON
EASTERN COLLIER COUNTY FOR < 35 PERCENT WITH ENOUGH DURATION, I
HAVE MORE TOWARDS THE LOCAL WRF AND RHS WILL BE 35 TO 40% WITH
SOME AREAS BELOW 35 PERCENT IN THE AFTERNOON WITH SOME CLOUD
EROSION BUT NOT ENOUGH TIME DURATION. NOTHING ELSE IS NEEDED TO
CHANGE AT THIS TIME.
&&
.PREV DISCUSSION...
...ONE MORE COOL DAY FOLLOWED BY A WARMUP TO END THE YEAR...
DISCUSSION (TODAY-FRI)...SURFACE HIGH PRESSURE OVER MISSISSIPPI
THIS MORNING PROVIDING SIGNIFICANTLY COOLER AND DRIER AIR OVER
SOUTH FLORIDA IN THE WAKE OF THE FRONT THAT MOVED THROUGH
YESTERDAY AFTERNOON. LAST BIT OF HIGH LEVEL CLOUDS MOVING OFF THE
SE PENINSULA DURING THE PRE-DAWN HOURS. STILL SOME LOW TO MID
LEVEL CLOUDINESS OVER WEST COAST AREAS AS WESTERLY FLOW ABOVE
SURFACE ADVECTING IN GULF MOISTURE...BUT THIS WILL LIKELY BURN OFF
BY LATE MORNING OR MIDDAY WITH AMPLE SUNSHINE ALL AREAS EXPECTED
BY AFTERNOON. DESPITE THE SUNSHINE...TEMPERATURES WILL STRUGGLE TO
REACH 70 EVEN OVER SOUTHERN AREAS. THE SURFACE HIGH WILL SHIFT
EAST OVER THE ATLANTIC TONIGHT...HELPING TO MODERATE OVERNIGHT
LOWS TONIGHT. THESE SITUATIONS CAN BE HARD TO FORECAST AS SURFACE
WINDS WILL LIKELY DECOUPLE OVER ALL AREAS EXCEPT THE IMMEDIATE
EAST COAST. THIS WILL LEAD TO TEMPS STABILIZING OVER THE EAST
COAST METRO AREAS AFTER MIDNIGHT...WITH A SLOWER FALL OVER
INTERIOR AND WESTERN AREAS.
EASTERLY FLOW WILL BE IN FULL SWING BEGINNING THURSDAY...WITH
TEMPERATURES AND MOISTURE LEVELS STEADILY INCREASING THROUGH
FRIDAY. ALONG WITH THE INCREASING MOISTURE WILL BE A SLIGHT CHANCE
OF SHOWERS...PRIMARILY EAST COAST THURSDAY NIGHT AND ALL AREAS
FRIDAY.
AVIATION...MAINLY VFR CONDITIONS WILL PERSIST DURING THE EARLY MORNING HOURS
AND ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY. THERE IS, HOWEVER,
LINGERING CLOUDINESS ACROSS PORTIONS OF SOUTH FLORIDA. LOW TO MID
LEVEL CLOUDS PERSIST BEHIND THE FRONT THAT PASSED THROUGH SOUTH
FLORIDA YESTERDAY. TERMINAL APF WILL HAVE CEILINGS FROM TIME TO TIME
AT BOTH THE 3 THOUSAND AND 6 THOUSAND FEET LEVELS. EXCEPT FOR
TERMINAL PBI, CEILINGS FOR THE EAST COAST TERMINALS WILL OCCUR FROM
TIME TO TIME AT 6 THOUSAND FEET. DRIER MID TO UPPER LEVEL AIR IS
BEGINNING TO PENETRATE INTO SOUTH FLORIDA AND IS EXPECTED TO
CONTINUE ACROSS THE PENINSULA THROUGH THE DAY, BEGINNING A DRYING
TREND ACROSS THE REGION.
MARINE...NORTHERLY WINDS WILL SLOWLY DECREASE TODAY...WITH SEAS
EXPECTED TO SUBSIDE TO BELOW SCA CRITERIA ATLANTIC WATERS BY
TONIGHT. WILL START OFF WITH SCEC FOR OUTER GULF WATERS AS SEAS
WILL BE AROUND 6 FEET WITH SOME WESTERLY SWELL. WE MIGHT SQUEEZE
OUT ONE DECENT BOATING DAY THURSDAY BEFORE EAST WINDS INCREASE
LATE THURSDAY AND THURSDAY NIGHT. REMAINDER OF THE WEEK IS
EXPECTED TO BE QUITE BREEZY WITH SCA CONDITIONS LIKELY THROUGH
SATURDAY.
FIRE WEATHER...TOUGH CALL ON RELATIVE HUMIDITY VALUES TODAY. WRF
MODEL IS SHOWING MIN RH VALUES DROPPING TO AROUND 30 PERCENT OVER
MOST AREAS TODAY...AND GFS AND NAM MODELS ARE SHOWING VERY DRY LOW
LEVEL AIR MOVING OVER MOST OF AREA. SURFACE DEWPOINTS ARE FALLING
OVER AREA EARLY THIS MORNING BUT ARE A FEW DEGREES ABOVE FORECAST.
ON THE OTHER HAND...DEWPOINTS ARE IN THE MID 30S OVER CENTRAL
FLORIDA AND THIS IS THE AIR THAT WILL LIKELY BE OVER PART OF OUR
AREA THIS AFTERNOON. AS A RESULT...THINK WE WILL SEE RH VALUES
DROPPING TO BELOW 35 PERCENT FOR A COUPLE OF HOURS OVER NORTHERN
AREAS THIS AFTERNOON. WHILE THIS WOULD NOT NECESSITATE A RED FLAG
WARNING...CONDITIONS WILL BE MONITORED VERY CLOSELY AND THE DAY
SHIFT MAY HAVE TO ISSUE A RED FLAG WARNING LATER THIS MORNING IF
DEW POINTS FALL FASTER THAN EXPECTED. NO PROBLEMS ANTICIPATED THE
REST OF THE PERIOD AS MOISTURE LEVELS INCREASE AFTER TODAY.
EXTENDED FORECAST (SAT-WED)...LARGE MID/UPPER LEVEL TROUGH
CURRENTLY MOVING ONSHORE THE CALIFORNIA COAST IS FORECAST BY MODEL
GUIDANCE TO CLOSE OFF OVER THE SOUTHERN ROCKIES FRIDAY...THEN MOVE
SLOWLY NE OVER THE PLAINS STATES THIS WEEKEND. THIS WILL BUILD THE
UPPER RIDGE EAST OF FLORIDA...AND PROVIDE A WARM SOUTHERLY FLOW
ACROSS THE AREA SATURDAY. THE MID/UPPER LOW WILL MOVE FAR ENOUGH
EAST BY SUNDAY TO BRING A SURFACE FRONT SOUTH INTO THE FLORIDA
PENINSULA. AHEAD OF THE FRONT...WARM AND JUICY AIRMASS WILL
COMBINE WITH INCREASING UPPER DYNAMICS TO SUPPORT SCATTERED
SHOWERS/TSTMS DURING THE DAY NEW YEARS EVE...MOST NUMEROUS OVER
GLADES AND HENDRY COUNTIES. MID/UPPER LOW REMAINS WELL NORTH AND
WEST OF FLORIDA ON NEW YEARS DAY...AND THE GFS IS NOW STALLING THE
FRONT OVER SOUTH FLORIDA ON NEW YEARS DAY. THEREFORE...HAVE
INTRODUCED 30 PERCENT POPS NEW YEARS DAY WITH SLIGHT CHANCE POPS
FOR THE BEGINNING OF 2007 AS THE FRONT MAY ONLY NUDGE SLOWLY
SOUTHWARD.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EST THIS
AFTERNOON FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
18Hazardous weather outlook, Dec 27, 5:20 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 520 AM EST WED DEC 27 2006 FLZ063-066>075-272200- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 459 AM EST WED DEC 27 2006 ...SEAS FROM 7 TO 9 FEET TODAY GULF STREAM WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WAVES: NORTHWEST TO NORTH WINDS TODAY WILL RESULT IN SEAS FROM 7 TO 9 FEET IN THE GULF STREAM WATERS TODAY. TEMPERATURES: TONIGHT TEMPERATURES NORTHWEST OF LAKE OKEECHOBEE ARE EXPECTED TO BE IN THE LOWER TO MID 40S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE EASTERLY WINDS ARE EXPECTED ACROSS THE REGION FRIDAY, WITH RIP CURRENTS POSSIBLE ALONG THE ATLANTIC COAST BEACHES. A COLD FRONT IS EXPECTED TO APPROACH SOUTH FLORIDA SUNDAY, WITH A CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.